MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PSE60A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/9/2024.D4: batch # 542c92.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pse60a device was returned with the anvil bent upwards and joint cover damaged, no reload was present.Furthermore, the anvil knife slot was noted to be damaged.No functional test was performed due to the condition of the device.It is possible that the combination of tissue and/or buttressing material compressed between the device jaws may have been beyond indicated thickness or tissue that cannot compress to the indicated range for the selected reload.This may have caused excessive force to be applied to the underside of the solid steel anvil leading to this damage.Please reference the instruction for use for more information.The damage on the joint cover, it is possible that the device was attended to be pulled out from a trocar in the articulated position, resulting in the edge of the trocar damaging the joint cover.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 542c92, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that during the surgery, could not fire.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
PWRD ECH FLEX 60MM 34CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
*  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19954031
Report Number3005075853-2024-05875
Device Sequence Number21074480
Product Code GDW
UDI-Device Identifier10705036014324
UDI-Public10705036014324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberPSE60A
Device Lot NumberA9DK9P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown